For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic sinemet decrease has helped dementia symptoms improve Go to previous topic Go to next topic Go to higher level

By chroop67 On 2013.10.26 22:03
Mom was admitted to geriactric psych for med evaluation 3 weeks ago. They have decreased sinemet and the hallucinations have disappeared. Her anxiety has decreased and although she still has some confusion and memory issues the change has been amazing!!
Obviously decreased mobility has her upset but I can now reason with her. I know mom will never come all the way back but it's so nice to have a little of her again.

By LOHENGR1N On 2013.11.09 00:40
Sounds like She was misdiagnosed with dementia when in reality She was suffering from delerium from the medication.

By chroop67 On 2013.11.09 09:36
Not delirium, definitely dementia. I know that you have a different opinion on this topic but all my research points to medicaton/ disease related dementia. It was not sudden onset but slowly ramped up over a long period of time. The doc we are working with has extensive knowledge. To me it only makes sense that a medication that has direct interaction in the brain, sinemet, will have both negative and positive results.

By carman96 On 2013.11.09 10:36
I'm glad that the decrease is helping with her hallucinations, etc. It really is a tough call to decrease mobility though. My husband's neurologist increased his mirapex a few months ago and is pleased with his increased mobility. Can i deal with the side effects? So far so good. It's a fine line we deal with weighing the benefits against the side effects, isn't it?
Good luck to you with your mom.

By LOHENGR1N On 2013.11.09 11:26
chroop, Not to split hairs here but as We do differ in opinion on the topic, as you say it makes sense that a medication that has direct interaction in the brain will have both positive and negative results. Following that train of thought you say it was not sudden but slowly ramped up over a long period of time. As Your Mother traveled in this disease the Sinemet was gradually increased over a long period of time, just saying that this in it 'self can mimic dementia (slow increase over time equaling slow worsening of mental problems.) But when all is said and done the more important thing is it is helping your Mother and in so getting Her somewhat back to regaining a relationship with Her and You that believed lost and THAT is to be cherished now and for years to come. I truly am Glad for You and Yours! There seems so little good news here at times thanks for sharing it with Us and thanks for the other posting causing Us to reread this one! Again I'm so happy you stuck with it and somehow got Your Mom back!

By lurkingforacure On 2013.11.09 13:19
carman, you may find the Mirapex side effects are diminished if you split those doses up throughout the day more frequently, this worked for us (sleepiness being our main problem with Mirapex to date...).

So for example, if he takes 1mg Mirapex twice a day, instead of that, try this:

.5mg four times a day or even .25.mg eight times a day

We went from 1mg three times a day to .5mg six times a day and it really helped with the brain fog and sleepiness. It's a pain, to be sure, but we'd rather deal with the dose timing issues than the side effects.

By carman96 On 2013.11.09 20:47
Lurking, I will try that. He is really sleepy all day.
Thanks

By parkinit On 2013.11.15 21:41
This is good news. Reducing meds would be wonderful for us, too, but my spouse always pushes more meds, not less.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you